Alert archive / Iowa / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 220, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Sep 11, 2006, 3:02 PM CDT for Lee County, Iowa; Hancock County, Illinois; Clark County, Missouri. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 11, 2006, 3:02 PM CDT (20:02 UTC)
- Expired
- Sep 11, 2006, 3:44 PM CDT
- In force
- 42 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
Counties Lee County, IA, Hancock County, IL, Clark County, MO
The radar
The Quad Cities radar (KDVN), 145 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 523 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 12:09 PM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, Sep 11, 12:09 PM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1209 PM CDT MON SEP 11 2006 .UPDATE... SURFACE LOW WAS OVER S CENTRAL IA AT 16Z WITH WARM FRONT ARCING E-SE ACROSS SOUTHEAST SE IA FROM ABOUT OTM THROUGH MQB. VISIBLE SATELLITE SHOWED DRY SLOT AND CLEARING OF LOW CLOUDS WRAPPING NORTH INTO THE WARM SECTOR ALONG AND EAST OF MS RIVER. AT UPPER LEVELS...SHORTWAVE TROUGH EMBEDDED IN LARGER SCALE N CENTRAL CONUS POSITIVE TILT TROUGH WAS MOVING THROUGH CENTRAL CWA WITH EMBEDDED MESOSCALE VORTS ENHANCING SHOWERS NEAR DBQ AND EOK. WITH SHOWERS ON-GOING OVER HWY 20 CORRIDOR...WILL KEEP CURRENT FLASH FLOOD WATCH GOING FOR NOW...BUT WILL CONSIDER DROPPING EARLY AS MID LEVEL DEFORMATION ZONE APPEARS TO BE LIFTING NORTHEAST LEAVING THIS AREA IN MORE -RA/DZ TYPE PRECIPITATION FOR THIS AFTERNOON AND REDUCED THREAT FOR FLOODING. INSOLATION OCCURRING IN WARM SECTOR OF SE CWA AHEAD OF ADVANCING SURFACE LOW WILL NEED TO BE WATCHED THIS AFTERNOON AS IT LEADS TO FURTHER DESTABILIZATION AND EXPECT FURTHER THUNDERSTORM DEVELOPMENT THERE. MID LEVEL DRY SLOT SWEEPING IN FROM WEST...ALONG WITH MARGINAL SHEAR AND SUFFICIENT LOW LEVEL INSTABILITY COULD LEAD TO SEVERE THUNDERSTORM DEVELOPMENT THERE AND AREA IS IN SPC DAY 1 SLIGHT RISK. GRIDS/FORECASTS UPDATED TO TONE DOWN POPS IN W-NW HALF CWA AND WILL LIKELY UPDATE AGAIN EARLY IN AFTERNOON TO FURTHER REMOVE THUNDER POTENTIAL AND CHANGE TO MORE STRATIFORM TYPE PRECIPITATION AS SYSTEM MOVES EAST. AVIATION FORECAST WILL CONTINUE WIDESPREAD IFR CONDITIONS AT CID AND DBQ SPREADING INTO MLI AND BRL WITH OCCASIONAL LIFR LIKELY OVERNIGHT INTO EARLY TUE OVER ENTIRE AREA WITH LACK OF MECHANISM SEEN TO SWEEP OUT LOW LEVEL MOISTURE. ..SHEETS.. && .PREV DISCUSSION... (ISSUED 325 AM CDT MON SEP 11 2006) DISCUSSION... 06Z SURFACE ANALYSIS SHOWED STATIONARY FRONT MEANDERING ACROSS CENTRAL AND SOUTHERN MO INTO SRN IL WITH WAVE/INVERTED TROF FROM WRN MO INTO SW IA. H5 TROF WAS LOCATED ALONG THE MO RIVER OVER WRN IA AND ERN NE. S/W WAS ALSO NOTED OVER ERN MT DIVING SE TOWARD MID MO RIVER VALLEY. SHRA/ISOLD TSRA WAS OCCURRING ALONG THE INVERTED TROF FROM N CNTRL INTO NERN IA AND SERN MN. ANOTHER AREA OF SHRA/TSRA WAS ON GOING ACROSS NRN MO...SRN IA AND W CTNRL IL AHEAD OF THE SURFACE WAVE. PCPN TRENDS TODAY THROUGH TUESDAY NIGHT WILL BE THE MAIN CONCERN AS SURFACE WAVE INVERTED TROF MOVES THROUGH CWA TODAY AND NRN PLAINS S/W PHASES WITH MAIN H5 OVER MID MS VALLEY TONIGHT. BULK OF REMAINING PCPN SHOULD FALL OVER CWA TODAY BEFORE BEST FORCING AND DEEP MOISTURE ARE PUSHED EAST AHEAD OF THE MID LEVEL TROF. FLOOD WATCH IN PLACE OVER NWRN CWA WILL BE MAINTAINED WITH AREA ALREADY RECEIVING NEARLY 3 INCHES OF RAIN YESTERDAY (2.9 INCHES AT MANCHESTER RIVER GAGE AS OF 06Z) AND POTENTIAL FOR ISOLATED INCH OR SO THROUGH MID AFTERNOON. MAY ALSO SEE SOME LOCALLY HEAVY AMOUNTS IN THE SOUTH OF HIGHWAY 34 TODAY AS SURFACE WAVE MOVES THROUGH. FAR SOUTH WILL ALSO HAVE TO BE WATCHED FOR STRONG TSRA WITH AIRMASS DESTABILIZING AHEAD OF SURFACE LOW AND MID LEVEL DRY PUNCH PROGGED TO WORK IN OVER NRN MO THIS AFTERNOON. AT THIS POINT BELIEVE STORMS SHOULD NOT BE SEVERE BUT COULD PRODUCE SOME SMALL HAIL DURING THE AFTERNOON. AFTER THIS AFTERNOON PCPN SHOULD BECOME RELATIVELY LIGHT AND MORE SCATTERED OVER THE CWA AS BEST FORCING AND MOISTURE SHIFT TO THE EAST AND MID LEVEL TROF DIGS OVER THE REGION. PCPN SHOULD TAPER OFF FROM WEST TO EAST TUESDAY NIGHT AS UPPER TROF MOVES EAST OF CWA WITH DRY WX EXPECTED FOR MID WEEK. TEMPS WILL BE BELOW NORMAL TODAY THROUGH WEDNESDAY WITH CLOUDS AND PCPN KEEPING MAX TS IN THE 60S TO LOW 70S. LOOKS LIKE MINS IN THE MID TO UPPER 40S WILL BE POSSIBLE WEDNESDAY/THURSDAY MORNINGS AS SURFACE RIDGE MOVES THROUGH CWA. DLF && .DVN WATCHES/WARNINGS/ADVISORIES... IA...FLASH FLOOD WATCH UNTIL 4 PM THIS AFTERNOON ALONG U.S. HWY 20. IL...NONE. MO...NONE. &&
Hazardous weather outlook, Sep 11, 12:46 PM CDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1246 PM CDT MON SEP 11 2006 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-121800- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 1246 PM CDT MON SEP 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON SOUTH OF INTERSTATE 80 IN ILLINOIS...EAST OF A LINE FROM WAPELLO TO FARMINGTON IN SOUTHEAST IOWA...AND OVER CLARK COUNTY IN NORTHEAST MISSOURI. THUNDERSTORMS ARE EXPECTED TO DEVELOP BY MID AFTERNOON IN A WARM AND MOIST AIRMASS AHEAD OF A LOW PRESSURE SYSTEM IN SOUTH CENTRAL IOWA. A FEW OF THESE STORMS MAY BECOME SEVERE...WITH THE MAIN THREATS BEING HAIL UP TO NICKEL SIZE AND DAMAGING WIND GUSTS IN THE SLIGHT RISK AREA. AN ISOLATED TORNADO IS POSSIBLE... MAINLY WHERE STORMS MAY INTERACT WITH A SURFACE WARM FRONT SOUTH OF INTERSTATE 80 IN ILLINOIS. THERE IS A LOW RISK FOR FLASH FLOODING ALONG THE HIGHWAY 20 CORRIDOR IN EASTERN IOWA AS ADDITIONAL SHOWERS FALL OVER NEARLY SATURATED SOILS. A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 4 PM FOR BUCHANAN...DELAWARE AND DUBUQUE COUNTIES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS AGAIN NEXT SATURDAY NIGHT AND SUNDAY. IT IS TOO EARLY TO DETERMINE IF SEVERE THUNDERSTORMS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED BY MID AFTERNOON OVER WEST CENTRAL ILLINOIS AND FAR NORTHEAST MISSOURI. SHEETS
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 7:50 PM CDT | Flash Flood Watch | DVN | Buchanan, Delaware, Dubuque | 20 hr |
| Sep 11, 4:24 PM CDT | Severe Thunderstorm Warning | DVN | McDonough | 36 min |
| Sep 11, 6:17 PM CDT | Flash Flood Warning | DVN | McDonough | 6 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2006Severe Thunderstorm Warnings in Illinois, 2006Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.